Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 33, NWS Huntsville, AL

August 9, 2012DeKalb County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 9, 2012, 11:57 AM CDT for DeKalb County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 11:57 AM CDT (16:57 UTC)
Expired
Aug 9, 2012, 3:00 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1967 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WGUS54 KHUN 091657
FFWHUN
ALC049-092000-
/O.NEW.KHUN.FF.W.0033.120809T1657Z-120809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 300 PM CDT

* AT 1155 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS CENTRAL AND EASTERN DEKALB COUNTY. UP TO TWO 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3433 8607 3433 8607 3446 8602 3480 8557
      3453 8551

$$

KULA
3 follow-up statements
109 
WGUS74 KHUN 091821
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 PM CDT THU AUG 9 2012

ALC049-092000-
/O.CON.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
121 PM CDT THU AUG 9 2012

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN DEKALB COUNTY...

AT 118 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN REENTERING WESTER AND CENTRAL DEKALB COUNTY WHERE UP TO 
TWO INCHES OF RAIN HAS ALREADY FALLEN. RUNOFF FROM THIS ADDITIONAL 
RAINFALL MAY PRODUCE FLASH FLOODING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA...PARTICULARLY FROM GERALDINE THROUGH THE FYFFE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551

$$

KULA
934 
WGUS74 KHUN 091830
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT THU AUG 9 2012

ALC049-092000-
/O.CON.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
130 PM CDT THU AUG 9 2012

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN DEKALB COUNTY...

DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN 
REENTERING WESTERN AND CENTRAL DEKALB COUNTY WHERE UP TO TWO INCHES 
OF RAIN HAS ALREADY FALLEN. RUNOFF FROM THIS ADDITIONAL RAINFALL MAY 
PRODUCE FLASH FLOODING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA...PARTICULARLY FROM GERALDINE THROUGH THE FYFFE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551

$$

KULA
902 
WGUS74 KHUN 091958
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT THU AUG 9 2012

ALC049-092006-
/O.EXP.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
258 PM CDT THU AUG 9 2012

...THE FLASH FLOOD WARNING FOR NORTHEASTERN DEKALB COUNTY WILL
EXPIRE AT 300 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. ANOTHER BRIEF ROUND OF HEAVY RAINFALL IS POSSIBLE 
AROUND 4 PM CDT...BUT WIDESPREAD HEAVY RAIN OR FLOODING IS NOT 
CURRENTLY EXPECTED.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. THEY 
WILL RELAY IT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551

$$

BCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:12 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 8:12 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
812 AM CDT THU AUG 9 2012

.UPDATE...
TO INCREASE POPS PER GOING RADAR TREND.
&&

.DISCUSSION...
MCS TRACKING INTO NWRN AL IS SPREADING WIDESPREAD RAINFALL ACROSS THE
SHOALS. OTHER ISOLD-SCT SHRA (AND FUTURE STORMS) WERE TAKING SHAPE
AHEAD OF THE SYS...MUCH LIKE AN EARLIER ROGUE CELL IN
MARSHALL/JACKSON COUNTIES EARLIER THIS MORNING. INITIAL LOOK AT 12Z
RAOBS AT OHX/BMX INDICATE PLENTY OF POTENTIAL INSTABILITY/CAPE ALOFT
WITH 20-30KT OF DEEP LAYER BULK SHEAR. HAVE UPDATED FORECAST TO
CATEGORICAL POPS IN NWRN/NC AL.

KULA
&&

.AVIATION...
/ISSUED 709 AM CDT THU AUG 9 2012/
FOR 12Z TAFS...MAIN CONCERN THIS MORNING WILL BE AREA OF SHRA/TSRA
APPROACHING FROM THE WEST...WHICH SHOULD ARRIVE AT MSL BY 09/13Z
AND HSV BY 09/15Z. ALTHOUGH BRIEF PERIODS OF MVFR CIGS/VSBY MAY OCCUR
WITH THIS ACTIVITY...HAVE ONLY INCLUDED BKN035 WITH VCTS/CB AS
PREVAILING COND THRU 09/21Z. STRATUS MAY BUILD DOWN TO A MORE SOLID
MVFR DECK IN WAKE OF MORNING PRECIP LATER THIS AFTERNOON...ALONG WITH
A FEW LINGERING SHRA. CIG CONDS SHOULD IMPROVE A BIT FROM THIS
EVENING THRU EARLY FRIDAY MORNING...WITH A BREAK IN PRECIPITATION
CHANCES AS WELL. HOWEVER...AN APPROACHING COLD FRONT WILL LIKELY LEAD
TO ANOTHER ROUND OF TSRA AND LOWER CIGS BY END OF TAF PERIOD. SURFACE
WINDS WILL GENERALLY REMAIN BTWN 160-200 DEGREES WITH SPEEDS AROUND 5
KNOTS.

70/DD

&&

.PREV DISCUSSION...
/ISSUED 432 AM CDT THU AUG 9 2012/
LATEST WATER VAPOR IMAGERY AND H5 RAP ANALYSIS INDICATE RIDGING OVER
THE FOUR CORNERS AND INTERMOUNTAIN WEST...WITH LONGWAVE TROUGHING
OVER THE EASTERN HALF OF THE CONUS. EMBEDDED WITHIN THE
TROUGH...SEVERAL SHORTWAVES ARE MOVING THROUGH...INCLUDING ONE
ACROSS THE MIDSOUTH...AND ANOTHER MOVING INTO THE WESTERN GREAT
LAKES STATES. AHEAD OF THE MIDSOUTH TROUGH...AMPLE MID LEVEL
MOISTURE IS SPILLING ACROSS THE TENNESSEE VALLEY. RECENT C-G
LIGHTNING STRIKES ALONG WITH REGIONAL RADAR INDICATE AN INCREASE IN
THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSISSIPPI AND NORTHERN
ALABAMA. TEMPERATURES EARLY THIS MORNING ARE RUNNING A FEW DEGREES
ABOVE NORMAL...IN THE 70S...WITH DEWPOINTS MOSTLY IN THE LOW 70S.

FOR TODAY...THE SHORTWAVE WILL PUSH EAST ACROSS THE AREA. ASSOCIATED
WITH THIS FEATURE...LOOK FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO
IMPACT THE TENNESSEE VALLEY. MODELS ARE IN REASONABLE AGREEMENT
SUGGESTING THE BEST MOISTURE WILL REMAIN TO THE SOUTH OF THE
CWFA...SO HAVE SHOWN A WEAK NORTH-SOUTH PRECIPITATION GRADIENT. WITH
MODERATE INSTABILITY AND SHEAR...COULD SEE A FEW ADDITIONAL CLUSTERS
OF STORMS THROUGH THE DAY. THESE WILL BE ABLE TO GENERATE ON ANY
LINGERING OUTFLOW BOUNDARY...AND BE CAPABLE OF GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. DESPITE THE AMPLE CLOUD COVER...FAVORABLE
SOUTHWESTERLY FLOW AT H85 SHOULD STILL ALLOW TEMPERATURES TO CLIMB
TO AROUND 90 IN MOST LOCATIONS.

THERE SHOULD BE A GENERAL LULL IN THUNDERSTORM ACTIVITY AFTER THE
DIURNALLY ENHANCED CONVECTION DISSIPATES THIS EVENING. AFTER THAT
POINT...ATTENTION WILL FOCUS TO THE NORTHWEST WHERE SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL BRING
ANOTHER ROUND OF THUNDERSTORMS TO NORTHWEST ALABAMA LATE TONIGHT.
MODELS ARE IN GOOD AGREEMENT WRT TIMING THE FRONT...WITH IT ARRIVING
IN NORTHWEST ALABAMA AROUND 12Z FRIDAY...AND REACHING THE SOUTHEAST
CORNER OF THE CWFA AROUND 00Z SATURDAY. WITH LITTLE FORWARD MOVEMENT
TO THE PARENT H5 LOW ON FRIDAY...WOULD NOT BE SURPRISED TO SEE THE
FRONT NOT ENTIRELY CLEAR THE CWFA UNTIL FRIDAY EVENING. AHEAD OF
THIS FRONT...LOOK FOR ADDITIONAL SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE SLIGHTLY COOLER ON FRIDAY OWING TO ADDITIONAL
CLOUD COVER...BUT THERE WILL BE DIURNAL ENHANCEMENT TO THE
THUNDERSTORMS...AND SOME OF THE STORMS COULD BECOME STRONG WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY LINGER INTO
FRIDAY EVENING IN THE EASTERN HALF OF THE CWFA...BUT WILL EXIT THE
AREA BY MIDNIGHT.

FOR THE WEEKEND...MODELS STILL ADVERTISE A MUCH ANTICIPATED COOL-
DOWN OF TEMPERATURES AND A DROP IN DEWPOINTS...WITH HIGHS ON
SATURDAY IN THE MID 80S. NIGHTTIME TEMPERATURES WILL BE SEVERAL
DEGREES BELOW NORMAL...IN THE MIDDLE AND LOW 60S EACH NIGHT THROUGH
MONDAY. A LESS MERIDIONAL PATTERN BECOMES ESTABLISHED FOR THE FIRST
HALF OF THE WORK WEEK...WITH SHOWERS AND THUNDERSTORMS A POSSIBILITY
ALMOST ANY PERIOD GIVEN LACK OF MODEL CONSENSUS. MADE VERY FEW
CHANGES TO THE EXTENDED FORECAST...WITH A RETURN TO NORMAL
TEMPERATURES EXPECTED BY TUESDAY.

JLL

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 9, 10:46 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1046 AM CDT THU AUG 9 2012

ALZ001>010-016-TNZ076-096-097-100000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1046 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ONE BAND OF THUNDERSTORMS WILL EXIT SOUTHERN MIDDLE TENNESSEE AND
NORTHEAST ALABAMA LATE THIS MORNING.

REDEVELOPMENT OF THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON ACROSS
WESTERN TENNESSEE AND NORTHERN MISSISSIPPI WHICH WILL MOVE INTO
NORTHWESTERN ALABAMA BY LATE THIS AFTERNOON. SOME OF THESE STORMS
COULD LINGER INTO THE NIGHTTIME HOURS AS THEY PUSH EAST ACROSS NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE.

A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR WITH THESE THUNDERSTORMS.

THE OVERALL COVERAGE AND INTENSITY OF STORMS WILL DIMINISH THIS
EVENING...BUT MAY INCREASE ONCE AGAIN EARLY FRIDAY MORNING AS A COLD
FRONT APPROACHES NORTHWEST ALABAMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED ONCE AGAIN ON
FRIDAY AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE TENNESSEE
VALLEY. HOWEVER...STORM ACTIVITY WILL DIMINISH FROM NORTHWEST TO
SOUTHEAST ACROSS THE REGION ON FRIDAY EVENING AS THE FRONT CLEARS THE
AREA. STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE DURING THIS PERIOD.

OTHERWISE...A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS WILL
RETURN TO THE SOUTHWESTERN HALF OF THE AREA ON MONDAY...AND TO THE
ENTIRE AREA ON TUESDAY AND WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

LIMITED ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE AT ANY LOCATION THROUGH EARLY THIS EVENING.
SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS NORTHWEST ALABAMA ONCE
AGAIN EARLY FRIDAY MORNING.

KULA

In the hours before

Special weather statement, Aug 9, 9:56 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 AM CDT THU AUG 9 2012

ALZ009-TNZ097-091545-
JACKSON AL-FRANKLIN TN-
956 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1045 AM CDT...

AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF STEVENSON...OR 15 MILES
WEST OF BRIDGEPORT...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3487 8569 3488 8603 3501 8608 3507 8586
      3499 8586 3498 8571
TIME...MOT...LOC 1454Z 259DEG 14KT 3494 8599

KULA
Special weather statement, Aug 9, 10:16 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1016 AM CDT THU AUG 9 2012

ALZ009-TNZ097-091600-
JACKSON AL-FRANKLIN TN-
1016 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1100 AM CDT...

AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COWAN...OR 10 MILES SOUTH
OF WINCHESTER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3494 8563 3494 8614 3512 8616 3517 8587
      3499 8586 3499 8564
TIME...MOT...LOC 1511Z 263DEG 19KT 3504 8609

KULA
Special weather statement, Aug 9, 10:47 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1047 AM CDT THU AUG 9 2012

ALZ009-091615-
JACKSON AL-
1047 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY
UNTIL 1115 AM CDT...

AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH
PITTSBURG TO 6 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...AND CAPABLE OF KNOCKING DOWN LARGE TREE LIMBS OR SMALL
TREES.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3472 8573 3499 8584 3499 8561 3498 8560
      3489 8559
TIME...MOT...LOC 1546Z 206DEG 24KT 3503 8581 3486 8573

KULA
Special weather statement, Aug 9, 11:02 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1102 AM CDT THU AUG 9 2012

ALZ010-091615-
DE KALB AL-
1102 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FAR EASTERN DE KALB COUNTY UNTIL
1115 AM CDT...

AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF FORT PAYNE... MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MENTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3452 8552 3450 8555 3450 8556 3449 8556
      3449 8557 3456 8561 3461 8553 3453 8551
TIME...MOT...LOC 1559Z 238DEG 10KT 3454 8556

KULA
Special weather statement, Aug 9, 11:31 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 AM CDT THU AUG 9 2012

TNZ076-097-091700-
MOORE TN-FRANKLIN TN-
1131 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 1200 PM CDT...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
MOORE AND EXTREME NORTHWESTERN FRANKLIN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
      3534 8624 3535 8622 3533 8620 3536 8616
      3535 8610 3533 8610 3533 8611 3529 8644
      3532 8645 3532 8642 3535 8641 3536 8633
      3541 8628
TIME...MOT...LOC 1630Z 259DEG 19KT 3536 8638

KULA
Special weather statement, Aug 9, 11:33 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1133 AM CDT THU AUG 9 2012

ALZ006-009-TNZ096-097-091700-
MADISON AL-JACKSON AL-LINCOLN TN-FRANKLIN TN-
1133 AM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
NORTHWESTERN JACKSON...SOUTHEASTERN LINCOLN AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL 1200 PM CDT...

AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW MARKET...OR 12 MILES NORTHEAST OF
MOORES MILL...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3492 8603 3488 8638 3504 8645 3517 8614
TIME...MOT...LOC 1630Z 251DEG 14KT 3497 8635

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:21 AM CDTSpecial Weather StatementHUNMarshall39 min
Aug 9, 4:52 AM CDTSpecial Weather StatementHUNJackson38 min
Aug 9, 9:56 AM CDTSpecial Weather StatementHUNJackson49 min
Aug 9, 12:08 PM CDTSpecial Weather StatementHUNDeKalb52 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.